Nebraska, 2006

Damaging Wind in Nebraska, August 18, 2006

August 18, 2006 · NWS LBF · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Aug 18, 2:38 AM CST, 7 hours 42 minutes earlier.

Area forecast discussion, Aug 18, 2:38 AM CST, 7 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
338 AM CDT FRI AUG 18 2006

.DISCUSSION...
TWO MAIN AREAS OF CONVECTION EARLY THIS MORNING...OF COURSE NONE IS
LOCATED ACROSS THIS CWA. SOUTHERN PCPN IS LOCATED IN MAIN TROPICAL
PLUME FROM SOUTHERN AZ INTO NORTHERN MISSOURI. WARM FRONT IS LOCATED
FROM SOUTHWESTERN KS INTO NW MO AS WELL AND FORCING FROM FRONT AND
LLVL JET HELPING TO FIRE STORMS. POOLING OF MOISTURE NORTH OF FRONT
ACROSS SOUTHERN NEB SEEN WITH 70 DEWPOINTS SPREADING ACROSS BULK OF
CWA MINUS FAR NW CORNER WHERE DRY LINE IS RETREATING. THIS FEATURE
SEEMS TO BE RESPONSIBLE FOR ISOLATED CONVECTION THIS AM WITH SOME
WEAK ENERGY EJECTING OUT OF COLORADO ROCKIES. STILL SOME INDICATION
OF WEAK WAVE ACROSS NE COLORADO WITH MERRIMAN PROFILER TAKING ON A
NICE VEERING PROFILE LAST FEW HOURS. FEEL ISOLATED POPS NOT OUT OF
QUESTION ACROSS WESTERN ZONES THIS AM SO KEPT SMALL POPS THERE.
OTHER BATCH OF DECENT CONVECTION IS ACROSS DAKOTAS WHERE MAIN
SYNOPTIC LIFT AHEAD OF NW TROF AND UPPER JET SUPPORT IS KEEPING
STORMS GOING. SFC FRONT AHEAD OF TROF SEEMS TO BE CREEPING TOWARD NW
CORNER OF NEB AS RADAR/OBS SEEM TO INDICATE IT HAS MOVED THROUGH
MOST OF BLACK HILLS AND MAY BE GETTING KICK FROM OUTFLOW. MAIN WX
ACROSS CWA ATTM IS FOG INDUCED FROM DRY LAYER ALOFT AND STRONG
MOISTURE ADVECTION AT LOW LEVELS. NOT REAL CONFIDENT IN
TEMP/PCPN/CONVECTION FORECAST TODAY WITH DEEPER MOISTURE SOUTH AND
MAIN LIFT TO THE NORTH. THERE WILL BE FORCING FROM FRONT MOVING
THROUGH HIGH PLAINS/WESTERN CWA WITH AFTERNOON INVERTED TROF SETTING
UP ACROSS SW CWA INTO NE ZONES. WOULD EXPECT BEST CHANCES OF
CONVECTION TO THEN FIRE EAST OF THIS TROF AND HAVE PLACED HIGHEST
POPS IN THIS AREA WITH MINIMAL ACTIVITY EXPECTED IN THE NORTHWEST.
CLOUDS/NORTHERLY FLOW AND PCPN WILL ALL HAMPER TEMPS TODAY AND
GUIDANCE SIGNIFICANTLY LOWER ACROSS SOUTHERN CWA COMPARED TO DAYS
PAST. HAVE TWEAKED DOWN SOME WITH GENERALLY LOW TO MID 80S EXPECTED.
MAIN PUSH OF COOLER AIR LOOKS TO COME DOWN OVERNIGHT WITH TEMPS FOR
SAT IN THE UPPER 70S TO LOWER 80S...POSSIBLY COOLER IN THE FAR SW
WHERE STRONGER UPSLOPE FLOW AND LINGERING MOISTURE NORTH OF FRONT
MAY KEEP CLOUDS IN PLACE.

&&

.AVIATION...
    LOW CLOUDS AND FOG ARE ONCE AGAIN CONCERNS FOR THE AVIATION
FORECAST...ESPECIALLY IN THE SAND HILLS AND THE NORTH/SOUTH PLATTE
RIVER VALLEY. MORE MIDDLE CLOUD COVERAGE THAN THERE WAS YESTERDAY
MORNING WILL PROBABLY RETARD THE LIFTING OF THE LOW CLOUDS AND FOG.
SO FAR...VISIBILITIES IN LBF AND VTN ARE AT OR ABOVE MVFR...AND
CLOUDS MAY KEEP THEM THERE. THE STRATUS IS NOT YET QUITE AS
WIDESPREAD AS IT WAS YESTERDAY. WHAT DOES THIS MEAN? IT APPEARS THAT
LBF WILL CONTINUE WITH PREVAILING LIFR HAVING ONLY BRIEF BREAKS
UNTIL ABOUT 14Z. PREVAILING CONDITIONS IN VTN WILL BE MORE VARIABLE
WITH TEMPO IFR CONDITIONS.

&&

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

13/SPRINGER
Hazardous weather outlook, Aug 18, 4:54 AM CST, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
554 AM CDT FRI AUG 18 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-191100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
554 AM CDT FRI AUG 18 2006 /454 AM MDT FRI AUG 18 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

A FRONT MOVING THROUGH WESTERN AND NORTH CENTRAL NEBRASKA IS
EXPECTED TO PRODUCE SOME THUNDERSTORMS TODAY AND TONIGHT.
INSTABILITY AND LOW LEVEL WIND PROFILES ARE NOT FAVORABLE FOR
SEVERE THUNDERSTORM DEVELOPMENT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

JRS

The radar

The Sioux Falls radar (KFSD), 155 km away, was scanning. The volume nearest the first event began at 16:17 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Boyd

When
August 18, 10:20 AM CST
Where
Boyd County, 7 mi E of Lynch
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
42.833, -98.333

Strong thunderstorm outflow winds broke off numerous large tree limbs.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525546.